Has anyone else experienced weight gain around the stomach while on Lialda? I've had UC for 22 years and have been on several different medications. I was on Prednisone for 14 years and never gained a pound. In February of 2009 I was put on Lialda after a 4 year remission. I gained 10 pounds within two weeks, all on my stomach. Last November, I had another flare that lasted 4 months (I never lost a pound even though I was eating very little). The doctor quadrupled my dose of Lialda, and again more weight gain around my stomach and nowhere else. This is very frustrating. I have always been a very thin person and do not like looking like I am pregnant when I am not! Has anyone else had this issue with Lialda. How about knee pain? Itching? Any help is greatly appreciated.
I took am taking Lialda along with Remicaid infusions and have gained 15 pounds. I have Celiac Disease and my body does not tolerate dairy so as you can imagine, I have a very limited diet. I thought it may have been the Prednisone I was on prior to the infusions but now I'm wondering if it is the Lialda and Remicaid. I fear now that I am heading into another "flare" which leads me to believe neither of these treatments are working. So I'm 15 pounds heavier and not able to stay in remission!
I have never used Lialda but have been on Remicade for a few years. I have also gained a lot of weight. The doctor keeps telling me that it is not related to the Remicade. Having Crohn's, I am not a big eater but the weight keeps piling on. I am so frustrated.
I also experience joint pain....especially in the knees and rediculous itching spells. But, once again, told it is not related to the medicine.
Hmmmmm......starting to think the docs don't have a clue what this stuff will and/or won't do to us!
If you find something that helps relieve the itching, please post!!!!!!!
The itching is driving me crazy also!! I carry an expandable back scratcher in my purse and I sleep with a steel comb under my pillow, because I have bouts of crazy, crazy itching in the middle of the night, right in the middle of my back where I can not reach. My shins have been itching and I find myself waking up with raw shins from scratching in the middle of the night. I have gone through many many tubes of cortisone cream, but the fix is only temporary. I was on prednisone for two months this winter and within two days of starting the prednisone, my itching stopped! I tapered off the prednisone three weeks ago and the itching is back full force! I started having trouble with knee pain about two months after I started on Lialda. I thought it was the start of old age setting in (47) so I've been going to the chiropractor to get my knees adjusted. It usually helps for about a month, then the pain sets in again. I now believe Lialda is causing the knee pain.
I'm have a doctor's appt. next Wednesday and I have a list of questions to be answered.
I will post and share the answers I receive.
OMG.....a majority of my worst itching episodes are in the middle of my back too. It is enough to drive you crazy when you can't reach the spot. I use a back scratcher too and have already torn my back open because the itching was so intense. I have yet to find a cream that works either.
Old age? I don't consider 40's old (will be 41), but my joints sure feel old. Does the
chiropractor help with the knee pain? I have never gone to one. They kind of scare me....always afraid I'll be the one who comes out of there unable to move from the neck down.....even if it is just knees they work on. Lol. I know the weight gain doesn't help the knee pain at all.....but the doc saying "lose weight" isn't helping and isn't that easy. They prescribe us meds that they claim don't add weight, but do....and then so casually say, "Just Lose Weight!" . Geee....wish I'd have thought of that. Let me get out my magic wand! If that were the case, I'd wave it and get rid of the Crohn's and not need the docs at all !!!!.
Good luck with your appointment!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.